EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
136-32-51 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Osteolysis (2377)
| Date of Event |
11/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, approximately 5 years and 1 month post initial total hip arthroplasty (tha), as part of the manufacturer recall, the patient presented for a check-up.The x-ray and ct scan showed a clear decentration of the prosthesis head and unusually large osteolysis in the acetabulum as signs of inlay wear.Revision of the right hip was performed and inlay wear was verified when the inlay was changed to a specially approved vit e-hardened inlay (novation xle +5 mm lateralized liner, group 1, 32 mm i.D., ref 146-32-51, sn (b)(6).As part of the replacement operation, in addition to the inlay exchange, the firm integrity of the socket was determined, the cysts in the socket were cured and filled using hydroxyapatite + calcium (cerament bone void filler) and the prosthesis head was changed.No further information is available at this time.Please refer to report # 1038671-2024-00383 for left hip revision.
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-1729-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis is a combination of the risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.